Alert archive / New Mexico / Red Flag Warnings in 2007

Red Flag Warning 10, NWS Albuquerque, NM

April 1, 2007Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at Apr 1, 2007, 7:34 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Apr 1, 2007, 12:00 PM MDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 1, 2007, 7:34 AM MDT (13:34 UTC)
In effect from
Apr 1, 2007, 12:00 PM MDT
Expired
Apr 1, 2007, 2:29 PM MDT
In force
2 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 13:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 1.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2007-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2007-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2520 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 011334
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
734 AM MDT SUN APR 1 2007

...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR THE
NORTHEAST HIGHLANDS ALONG AND EAST OF I-25 AND SOUTH OF WAGON
MOUND AND FOR THE NORTHEAST PLAINS SOUTH OF ROY DUE TO STRONG
WINDS AND LOW HUMIDITIES...

.BREEZY CONDITIONS WILL DEVELOP EAST OF THE MANZANO...SANDIA AND
SOUTHERN SANGRE DE CRISTO MOUNTAINS TODAY. THESE WINDS WILL
COMBINE WITH VERY LOW HUMIDITIES AND SIGNIFICANTLY DORMANT VEGETATION TO
PRODUCE CRITICAL FIRE WEATHER CONDITIONS IN THE SOUTHEAST PORTION
OF THE NORTHEAST HIGHLANDS AND THE SOUTHWEST PART OF THE NORTHEAST
PLAINS. THUS...A RED FLAG WARNING HAS BEEN ISSUED FOR THESE AREAS.
THE ENTIRE FORECAST AREA WILL EXPERIENCE BREEZY TO WINDY
CONDITIONS AND CRITICALLY LOW HUMIDITIES FROM LATE MONDAY MORNING
THROUGH EARLY EVENING...AND A RED FLAG WARNING WILL MOST LIKELY BE
REISSUED FOR ALL OF THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS
WITH THE MONDAY MORNING FIRE WEATHER FORECAST. 

NMZ103-104-020100-
/O.NEW.KABQ.FW.W.0010.070401T1800Z-070402T0100Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
734 AM MDT SUN APR 1 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING ALONG AND EAST OF I-25 AND SOUTH OF WAGON MOUND AND ROY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

44
1 follow-up statement
000 
WWUS85 KABQ 012029
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
229 PM MDT SUN APR 1 2007

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR NORTHEAST HIGHLANDS AND NORTHEAST PLAINS OF NEW
MEXICO...
...RED FLAG WARNING HAS BEEN CANCELLED FOR THIS AFTERNOON AND
EARLY THIS EVENING FOR THE NORTHEAST HIGHLANDS ALONG AND EAST OF
I-25 AND SOUTH OF WAGON MOUND AND FOR THE NORTHEAST PLAINS SOUTH
OF ROY...

.WESTERLY WINDS WILL STRENGTHEN MONDAY OVER NEW MEXICO. THE
COMBINATION OF LOW HUMIDITIES AND THE STRONG WINDS WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS ACROSS NORTHEAST NEW MEXICO
MONDAY AFTERNOON AND EVENING. 

NMZ103-104-021400-
/O.CAN.KABQ.FW.W.0010.000000T0000Z-070402T0100Z/
/O.NEW.KABQ.FW.A.0007.070402T1800Z-070403T0100Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
229 PM MDT SUN APR 1 2007

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING...
...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING. THE RED FLAG WARNING THAT WAS IN EFFECT FOR THIS
AFTERNOON AND EARLY THIS EVENING FOR THE NORTHEAST HIGHLANDS
ALONG AND EAST OF I-25 AND SOUTH OF WAGON MOUND AND FOR THE
NORTHEAST PLAINS SOUTH OF ROY HAS BEEN CANCELLED.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 1, 2:52 AM MDT, 4 hours 42 minutes earlier.

Area forecast discussion, Apr 1, 2:52 AM MDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
252 AM MDT SUN APR 1 2007

.DISCUSSION...
SURFACE HIGH PRESSURE NOW IN CONTROL OVER THE FOUR CORNERS AS
RIDGE ALOFT BUILDS FROM THE TROPICAL PACIFIC OCEAN NORTH AND EAST
OVER NEW MEXICO. BROAD NORTHWEST FLOW ALOFT WILL BACK TO WEST
DURING THE DAY TODAY...AS CLOSED LOW OVER CENTRAL ALBERTA IN
WESTERN CANADA SWINGS ANOTHER CHILLY SHORTWAVE SOUTH AND EAST
ACROSS THE PACIFIC NORTHWEST TO PROVIDE A HARD CEILING FOR ANY
FURTHER RIDGE DEVELOPMENT OVER NEW MEXICO.

MODELS...IN REASONABLE AGREEMENT...WITH MINOR SHORTWAVE BLIP
CRUISING ACROSS NORTHERN NEW MEXICO DURING THE DAY TODAY. WITH
INCURSION OF COLD AIR ALOFT FROM THE WEST COUPLED WITH ADEQUATE
SURFACE HEATING OVER THE NORTHEAST HIGHLANDS AND PLAINS...WILL
EXPECT HIGH BASED ISOLATED THUNDERSTORMS FOR THE AFTERNOON WITH
LITTLE RAINFALL REACHING THE GROUND. WITH SURFACE FUELS STILL
EARLY IN THE GREENING PROCESS...EXPECTING RED FLAGS FROM NOON
ONWARD TO EARLY EVENING TODAY EAST OF INTERSTATE 25 AND SOUTH OF
KIOWA NATIONAL GRASSLAND...WITH FUELS OUTSIDE OF ZONES 103 AND 104
STILL IN GREENING PROCESS.

FOR MONDAY...ZONAL FLOW ALOFT WITH LEE TROUGH DEEPENING AT THE
SURFACE WILL PUSH WEAK COLD FRONT SOUTHWARD ACROSS NORTHEAST NEW
MEXICO FOR WIND SPEED BOOSTS...AND WILL EXPECT ELEVATED FIRE
WEATHER DANGER ONCE AGAIN ON MONDAY. WINDS WILL BE SLOW TO TAPER
MONDAY NIGHT. ON TUESDAY...WEAK RIDGING TRYING TO PUSH NORTHWARD
AND EASTWARD FROM THE TROPICAL OCEAN ACROSS NEW MEXICO WILL
COLLIDE AGAIN WITH SOUTHBOUND SHORTWAVE...AND SURFACE LOW
DEVELOPING OVER TEXAS BIG BEND COUNTRY SHOULD PUSH BACK DOOR COLD
FRONT INTO EASTERN NEW MEXICO ON TUESDAY NIGHT WITH UPSLOPE
ASSISTANCE FOR SOME ISOLATED SHOWERS ON EAST SLOPES OF THE CENTRAL
MOUNTAIN CHAIN...AND THIS WILL LEAD IN TO A BREEZY EAST WIND FOR
THE DAY ON WEDNESDAY. NEXT TROUGH ALOFT WILL SWEEP ACROSS THE
NORTHERN AND EASTERN PARTS OF THE STATE WEDNESDAY NIGHT INTO
THURSDAY...SMEARING SHOWERS ALONG THE COLORADO BORDER AND THEN
SPREADING THESE SOUTHWARD ALONG THE TEXAS BORDER AS TROUGH AXIS
FLOPS OVER INTO THE POSITIVE AND ASSOCIATED COLD FRONT PUSHES WEST
ACROSS THE EASTERN HALF OF THE STATE FOR YET ANOTHER ROUND OF
SHOWERS TO WIND UP THE WORK WEEK. RIDGE FINALLY GETTING A CHANCE
BY THE WEEKEND...BUILDING NORTH FROM BAJA CALIFORNIA TO THE GREAT
SALT LAKE...AND THIS WILL GET WEEKEND OFF TO A FAIRLY PLEASANT START.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  71  39  71  38 /   0   0   0   0
GALLUP..........................  70  32  69  31 /   0   0   0   0
GRANTS..........................  70  31  70  30 /   0   0   0   0
GLENWOOD........................  78  35  77  35 /   0   0   0   0
CHAMA...........................  61  25  62  25 /  10   0   0   0
LOS ALAMOS......................  65  34  65  34 /   0   0   0   0
RED RIVER.......................  56  26  58  26 /   5   0   0   0
TAOS............................  64  30  66  27 /   5   0   0   0
SANTA FE........................  68  34  69  35 /   0   0   0   0
SANTA FE AIRPORT................  70  35  71  36 /   0   0   0   0
ESPANOLA........................  73  31  74  32 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  72  43  72  39 /   0   0   0   0
ALBUQUERQUE VALLEY..............  73  40  75  37 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  71  43  72  41 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  73  44  76  43 /   0   0   0   0
SOCORRO.........................  78  38  80  40 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  65  34  67  31 /   0   0   0   0
MORIARTY/ESTANCIA...............  70  33  73  34 /   0   0   0   0
CARRIZOZO.......................  76  40  77  39 /   0   0   0   0
RUIDOSO.........................  68  38  69  36 /   0   0   0   0
RATON...........................  70  31  71  32 /  10   0   0   0
LAS VEGAS.......................  70  37  72  36 /   0   0   0   0
ROY.............................  69  39  70  38 /   5   0   0   0
CLAYTON.........................  75  43  81  41 /  10   0   0   0
SANTA ROSA......................  79  40  82  41 /   0   0   0   0
TUCUMCARI.......................  80  46  86  45 /   0   0   0   0
FORT SUMNER.....................  81  43  85  43 /   0   0   0   0
CLOVIS..........................  80  46  84  47 /   0   0   0   0
PORTALES........................  81  45  85  44 /   0   0   0   0
ROSWELL.........................  83  47  88  49 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...NMZ103-104.

&&

25
Hazardous weather outlook, Apr 1, 5:15 AM MDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
515 AM MDT SUN APR 1 2007

NMZ001>021-026-021200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
515 AM MDT SUN APR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM NOON TO 7 PM MDT FOR AREAS
EAST OF INTERSTATE 25...SOUTH OF THE KIOWA GRASSLANDS...AND NORTH
OF INTERSTATE 40...WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS
WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. ALSO...ISOLATED DRY
THUNDERSTORMS ARE POSSIBLE OVER NORTHEAST NEW MEXICO.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS FOR NORTHEAST NEW MEXICO ON
MONDAY AFTERNOON THROUGH EARLY MONDAY EVENING. ALTHOUGH WIND
SPEEDS WILL TAPER OFF ON TUESDAY...EXPECT BREEZY WINDS AGAIN ON
WEDNESDAY AND THURSDAY OVER EASTERN AND NORTHEASTERN NEW MEXICO
BEFORE EASING BRIEFLY ON FRIDAY. EXPECT A RETURN TO GUSTY WINDS ON
SATURDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

SHY

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 2:29 PM MDTFire Weather WatchABQHarding, San Miguel, Union17 hr

Nearby

Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.